Results 1 to 4 of 4
Wondering when to make the BIG LEEP when tapering off OxyContin.
  1. #1
    smartredfox is offline New Member
    Join Date
    Feb 2010
    Posts
    3

    Question Wondering when to make the BIG LEEP when tapering off OxyContin.

    Hello, all!
    I'm one of many who wound up dependent on Oxycodone after a back injury that took too long to heal. Much to my surprise, when I reached out for help, I found out that unless you abused your drugs (took more than recommended or bought them off the street or stole them), you can't get help. UNBELIEVABLE!!!!

    Anywho, I saw an addiction Dr (psychiatrist/neurologist) and he recommended that I do an in hospital 5 day detox. He wrote the script and everything. When I called the number to ask questions and make arrangements, the counselor informed me that because I didn't abuse the drugs in any way, my insurance wouldn't cover it ($4,500). I guess it's important that I mention my prescription is 90mg OxyContin 2 x day (180mg) plus i needed an additional 30mg oxycodone for breakthrough pain (so 210 mg total per day - that's a hefty dose!). After finding out the lack of help available to me, I decided I was just going to have to do this on my own. So, over the past week, I've been tapering rather quickly. And I've done it without much discomfort. My neurologist recommended a much slower taper but I just want off this stuff. So, in a weeks time, I've dropped from 210mg/ day down to 90mg today and I survived. I had more discomfort today than I've had all along, but. Nothing I couldn't handle (restless legs, increased heart rate, muscle spasms). I have clonidine, Ativan, and soma to help me through this. Today is the first day that I had to use all three.

    My question is, how low do I have to get on the oxycodone before calling it quits completely, hoping to have as little discomfort as possible. AND, could I possibly have very little discomfort since I tapered first or should I expect at least some rough days? And lastly, since I tapered, will it still take 4 days to get through the complete detox after I take my last pill or could it be quicker?


    I have to admit, I am HIGH ON LIFE having gotten this far on my own!! I am so sick and tired of being a slave to the oxycodone and am ready to be DONE WITH IT!!! I just wish I was as educated about it before I started on it than I am now. I would have saved myself the trouble and not let it get to this point.

    I should mention, I am VERY blessed to have my mom, husband, and daughter here, all supporting me to help make this as easy as possible. I have zero responsibilities at this point except to stick to my schedule. Having that stress alone lifted from me has been a blessing and has helped SOOOOOOO MUCH!!!

  2. #2
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    230

    Default

    I jumped at 80 mg I would recommend dosing with the oxycodone not the OxyContin the last days before you jump because of the shorter half life

  3. #3
    smartredfox is offline New Member
    Join Date
    Feb 2010
    Posts
    3

    Default

    Yah, I definitely plan on doing that. I'll drop to 60 mg today by cutting another 30 mg oxycontin off my night time dose. Then the next day I will switch to oxycodone and try 1/2 tablet (7.5mg) and my goal will be to make it last more than 4 hours. Then I'll go to a quarter tablet. Do the same. Then I'll try off. But I'm wondering if I'm taking 3.75 mg every 6 hours, how much discomfort will I have when I jump off completely?

  4. #4
    The Husband is offline Member
    Join Date
    Sep 2013
    Posts
    230

    Default

    You will defiantly have w/d Oxy is notorious for have some bad w/d as far as the amount of discomfort that's varies person to person if you get down under 40mg daily it will be less intense but I found tapering to hard and long to finish it off I just was like why keep waiting to let my brain heal.

Similar Threads

  1. No trouble tapering - just can't make the jump!
    By Randy35 in forum Need to Talk?
    Replies: 1239
    Last Post: 09-18-2019, 10:17 PM
  2. Day 4 of tapering off Oxycontin
    By Determined222 in forum Prescription Drug Addiction
    Replies: 3
    Last Post: 03-17-2017, 05:13 PM
  3. Does oxycontin make you feel high?
    By AI fan in forum Need to Talk?
    Replies: 26
    Last Post: 10-12-2016, 05:57 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22